Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 33, NWS Green Bay, WI

August 2, 2015Oneida County, Vilas County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Aug 2, 2015, 9:48 AM CDT for Oneida County, Vilas County, Wisconsin. It was in force for 27 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2015, 9:48 AM CDT (14:48 UTC)
Expired
Aug 2, 2015, 10:15 AM CDT
In force
27 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Oneida County, WI, Vilas County, WI

The radar

The Marquette radar (KMQT), 183 km from the middle of the area, began a volume at 14:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 10:03 AM CDTHAIL 0.25Woodruff, WI
Aug 2, 10:15 AM CDTHAIL 0.251 S Lake Tomahawk, WI0.25 TO 0.50 INCH HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 2.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2015-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1667 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2015-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1667 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1134 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
1.2
Supercell composite
10.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

321 
WUUS53 KGRB 021448
SVRGRB
WIC085-125-021515-
/O.NEW.KGRB.SV.W.0033.150802T1448Z-150802T1515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
948 AM CDT SUN AUG 2 2015

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ONEIDA COUNTY IN NORTH CENTRAL WISCONSIN...
  SOUTHWESTERN VILAS COUNTY IN NORTH CENTRAL WISCONSIN...

* UNTIL 1015 AM CDT

* AT 947 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SQUIRREL
  LAKE...OR 22 MILES EAST OF PARK FALLS...MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  WILLOW RESERVOIR AROUND 1000 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
HARSHAW...ST GERMAIN...MC NAUGHTON...HAZELHURST...LAKE TOMAHAWK...
TROUT LAKE...GOODNOW...ARBOR VITAE...WOODRUFF AND MINOCQUA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GREEN BAY.

&&

LAT...LON 4590 8928 4557 8963 4564 9004 4598 9005
      4598 8993 4614 8993
TIME...MOT...LOC 1447Z 283DEG 48KT 4582 9001 

HAIL...1.25IN
WIND...60MPH
 
$$

EB
2 follow-up statements
394 
WWUS53 KGRB 021501
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1001 AM CDT SUN AUG 2 2015

WIC085-125-021515-
/O.CON.KGRB.SV.W.0033.000000T0000Z-150802T1515Z/
ONEIDA WI-VILAS WI-
1001 AM CDT SUN AUG 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
FOR NORTHWESTERN ONEIDA AND SOUTHWESTERN VILAS COUNTIES...

AT 1000 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF EAGLE RIVER TO NEAR WILLOW
RESERVOIR...MOVING EAST AT 100 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN ONEIDA AND SOUTHWESTERN VILAS COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS...HARSHAW...ST GERMAIN...MC NAUGHTON...
HAZELHURST...LAKE TOMAHAWK...TROUT LAKE...GOODNOW...ARBOR VITAE...
WOODRUFF AND MINOCQUA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GREEN BAY.

&&

LAT...LON 4590 8928 4557 8963 4564 9004 4598 9005
      4598 8993 4614 8993
TIME...MOT...LOC 1500Z 269DEG 85KT 4590 8939 4574 8977 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
 
$$

EB
379 
WWUS53 KGRB 021508
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1008 AM CDT SUN AUG 2 2015

WIC085-125-021515-
/O.CON.KGRB.SV.W.0033.000000T0000Z-150802T1515Z/
ONEIDA WI-VILAS WI-
1008 AM CDT SUN AUG 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
FOR NORTHWESTERN ONEIDA AND SOUTHWESTERN VILAS COUNTIES...

AT 1007 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES SOUTHWEST OF EAGLE RIVER TO WILLOW
RESERVOIR...MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN ONEIDA AND SOUTHWESTERN VILAS COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS...HARSHAW...ST GERMAIN...MC NAUGHTON...
HAZELHURST...LAKE TOMAHAWK...GOODNOW...ARBOR VITAE...WOODRUFF AND
MINOCQUA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GREEN BAY.

&&

LAT...LON 4590 8928 4557 8963 4564 9004 4589 9001
      4593 8990 4593 8968
TIME...MOT...LOC 1507Z 301DEG 49KT 4580 8939 4570 8983 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
 
$$

EB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 6:28 AM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, Aug 2, 6:28 AM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
628 AM CDT SUN AUG 2 2015

UPDATED AVIATION PORTION FOR 12Z TAF ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND MONDAY
ISSUED AT 254 AM CDT SUN AUG 2 2015

AN AREA OF THUNDERSTORMS THAT FORMED ALONG AN AREA OF 1 TO 3 KM
MOISTURE CONVERGENCE WILL CONTINUE TO TRACK EAST THROUGH THE EARLY
MORNING HOURS. ANOTHER AREA OF SHOWERS AND
THUNDERSTORMS...ASSOCIATED WITH A SHORTWAVE AND SEEN ON WATER
VAPOR IMAGERY OVER NORTHERN MINNESOTA...WILL TRACK THROUGH THE
NORTHERN CWA LATER THIS MORNING. THE MAIN SHORTWAVE TROUGH WILL
THEN TRACK THROUGH LATER THIS AFTERNOON AND INTO THIS
EVENING...COINCIDENT WITH A SURFACE COLD FRONT. THESE FEATURES
WILL BRING SEVERAL OPPORTUNITIES FOR PRECIPITATION ACROSS
NORTHEAST WISCONSIN THROUGH TONIGHT. EXACT PLACEMENT AND TIMING OF
THESE ROUNDS IS HIGHLY PROBLEMATIC...HOWEVER THE HI-RES MODEL RUNS
DO OFFER SOME GUIDANCE IN THIS REGARD AS THEY HAVE A GOOD HANDLE
ON CURRENT ACTIVITY TRACKING THROUGH THE AREA. ONCE THE MAIN
SHORTWAVE TRACKS OFF TO THE NORTH THIS MORNING THERE IS A BREAK IN
THE ACTIVITY LATER THIS MORNING AND INTO THE EARLY AFTERNOON
BEFORE THE MAIN SHORTWAVE AND COLD FRONT ARRIVE. THEREFORE WILL
MODEL THE POPS AFTER THESE RUNS AND ADJUST AS NECESSARY AS THE DAY
GOES ON.

ANY CONVECTION THAT DOES FIRE STANDS A CHANCE AT BEING SEVERE AS
MUCAPES SOAR TO 2000 TO 4000 J/KG THIS AFTERNOON WITH 0-6 KM BULK
SHEAR VALUES OF 40 TO 50 KNOTS...SUGGESTING LARGE HAIL AND
DAMAGING WINDS COULD BE A THREAT. CLOSER INSPECTION OF LOW LEVEL
HODOGRAPHS SHOW SIGNIFICANT WIND SHEAR...WHICH MEANS TORNADOES ARE
ALSO POSSIBLE FOR ANY SURFACE BASED STORMS. THESE FACTORS HAVE LED
TO AN UPGRADE OF THE SOUTHERN CWA TO THE ENHANCED RISK FOR SEVERE
WEATHER PER THE SPC DAY 1 OUTLOOK...WHICH LOOKS REASONABLE GIVEN
THE FACTORS IN PLAY THIS AFTERNOON WITH BETTER CAPE AND SHEAR
ACROSS THAT PORTION OF THE CWA. ALTHOUGH THE MAIN CONVECTIVE MODE
APPEARS TO BE AN MCS...SUPERCELLS ARE POSSIBLE THIS AFTERNOON
BEFORE FORMING INTO A LARGE MCS.

DESPITE THE ABUNDANT CHANCES FOR RAIN...HIGH TEMPERATURES TODAY
COULD GET TO 90 DEGREES ACROSS THE FAR SOUTHERN CWA AS 850 MB
TEMPERATURES SOAR TO AROUND 20 DEGREES CELSIUS. ANY BREAK IN THIS
ACTIVITY AND TEMPERATURES THIS AFTERNOON WILL SOAR. FURTHER NORTH
THERE APPEARS LESS OPPORTUNITY FOR AN APPRECIABLE BREAK IN THE
ACTION. THIS WHEN COMBINED WITH LOWER 850 MB TEMPERATURES IN THE
MIDDLE TEENS SHOULD LIMIT HIGHS TO AROUND 80 DEGREES. HIGHS TODAY
COULD GO EITHER WAY GIVEN THE MANY COMPLICATING FACTORS IN
PLAY...WITH BREAKS IN THE ACTIVITY LEADING TO HIGHER TEMPS AND
MORE CLOUD COVER AND ACTIVITY LEADING TO LOWER HIGH TEMPERATURES.

TEMPERATURES WILL BE MUCH COOLER ON MONDAY BEHIND THE COLD
FRONT...WITH HIGHS RANGING FROM THE UPPER 60S ACROSS FAR NORTH
CENTRAL WISCONSIN...TO THE MIDDLE TO UPPER 70S ACROSS CENTRAL AND
EAST CENTRAL WISCONSIN. SOME SHOWERS ARE POSSIBLE ACROSS THE NORTH
ON MONDAY...AS A SHORTWAVE AIDS IN THE DEVELOPMENT OF INSTABILITY
SHOWERS. CHANCES FOR THIS LOOK FAIRLY LOW HOWEVER...WITH POPS IN
THE SLIGHT CHANCE CATEGORY.

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY
ISSUED AT 254 AM CDT SUN AUG 2 2015

THE UPPER AIR PATTERN CONSISTING OF RIDGING OVER THE ROCKIES AND AN
UPPER LOW FROM HUDSON BAY TO THE GREAT LAKES WILL SLOWLY TRANSLATE
EAST DURING THE UPCOMING WORK WEEK.  THE MEDIUM RANGE MODELS ARE IN
GOOD AGREEMENT WITH THE LARGE SCALE THROUGH 00Z FRI BEFORE
DIVERGING.  THE ECMWF CONTINUES TO BETTER ALIGN WITH THE ENSEMBLE
MEANS...AND WILL GIVE MORE WEIGHT TO ITS SOLUTION.

MONDAY NIGHT THROUGH TUESDAY NIGHT...MODELS ARE SHOWING A DEEPER
TROUGH OVER THE GREAT LAKES THAN PREVIOUSLY ADVERTISED DURING THIS
PERIOD.  THE CYCLONIC FLOW ALOFT WILL BRING PERIODS OF CLOUDS
OVERHEAD...WITH SOME ENHANCEMENT DURING DAYTIME HEATING TUESDAY
AFTERNOON.  PROGGED SOUNDINGS CONTINUE TO LOOK CAPPED DURING THIS
STRETCH...BUT BOTH THE ECMWF AND GFS PRODUCE LIGHT QPF ACROSS FAR
NORTHERN WISCONSIN.  WILL KEEP THE SMALL CHANCE TUESDAY AFTERNOON IN
THIS AREA...BUT IT WOULD NOT BE SURPRISING TO SEE SPOTTY SHOWERS
OCCUR MONDAY OR TUESDAY NIGHTS.  HIGHS ON TUESDAY WILL FALL BACK
INTO THE UPPER 60S NORTH TO MID 70S SOUTH.

REST OF THE FORECAST...THE UPPER LOW BEGINS TO LIFT OFF INTO QUEBEC
ON WEDNESDAY LEADING TO A REBOUND OF MID-LEVEL HEIGHTS.  BUT MODELS
ADVERTISE WEAK SHORTWAVE IMPULSES DIVING SOUTHEAST ACROSS THE
NORTHERN MISSISSIPPI VALLEY TO THE SOUTHERN GREAT LAKES WEDNESDAY
AND THURSDAY.  THE GFS IS MOST AGGRESSIVE BRINGING LOW PRESSURE INTO
THE SOUTHERN GREAT LAKES ON THURSDAY...BUT THIS LOOKS TO BE A
BYPRODUCT OF CONVECTIVE FEEDBACK.  WITH THE FRONT WELL SOUTH OF THE
REGION...THINK PRECIP CHANCES ARE TOO LOW TO MENTION WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT.   HIGH PRESSURE LOOKS TO BUILD INTO THE
REGION FRIDAY AND SATURDAY...POTENTIALLY PROLONGING THE DRY
CONDITIONS.  PERHAPS THE NEXT CHANCE OF PRECIP COULD OCCUR BY THE
END OF NEXT WEEKEND.
&&

.AVIATION...FOR 12Z TAF ISSUANCE
ISSUED AT 628 AM CDT SUN AUG 2 2015

PRECIPITATION TRENDS THIS MORNING HAVE BEEN PROBLEMATIC...DUE TO
THE POP UP NATURE OF THE CURRENT CONVECTION. OVERALL IT APPEARS A
CLUSTER OUT TO THE WEST IS HEADED FOR RHI...AND MAY AFFECT
AUW/CWA. BEYOND THAT WAITING FOR THE COLD FRONT TO PASS THROUGH
THIS AFTERNOON WITH ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS.
MODELS STILL INDICATE A BIT OF A BREAK LATER THIS MORNING AND
EARLY THIS AFTERNOON. WILL CONTINUE WITH THIS TREND WITH THIS SET
OF TAFS. A FEW OF THE STORMS LATE THIS AFTERNOON AND EARLY THIS
EVENING MAY BE STRONG TO SEVERE.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....KURIMSKI
LONG TERM......MPC
AVIATION.......KURIMSKI
Hazardous weather outlook, Aug 2, 3:04 AM CDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
304 AM CDT SUN AUG 2 2015

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-030815-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
304 AM CDT SUN AUG 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A GOOD CHANCE OF THUNDERSTORMS TODAY AND THIS EVENING AS
A COLD FRONT SWEEPS THROUGH THE REGION. THERE IS AN ENHANCED RISK
FOR SEVERE THUNDERSTORMS ACROSS CENTRAL AND EAST CENTRAL
WISCONSIN...WITH A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS
NORTH CENTRAL WISCONSIN. DAMAGING WINDS OF 60 TO 70 MPH ALONG WITH
LARGE HAIL OF 1 TO 2 INCHES ARE THE MAIN THREATS ALONG WITH
ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS NORTH CENTRAL WISCONSIN
THURSDAY NIGHT AND FRIDAY. THESE STORMS ARE NOT EXPECTED TO BE
SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

LMZ521-522-541>543-030815-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
304 AM CDT SUN AUG 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THERE IS A GOOD CHANCE OF THUNDERSTORMS TODAY AND THIS EVENING AS
A COLD FRONT SWEEPS THROUGH THE REGION. THERE IS AN ENHANCED RISK
FOR SEVERE THUNDERSTORMS SOUTH OF STURGEON BAY AND OCONTO...WITH
A SLIGHT RISK FOR SEVERE THUNDERSTORMS NORTH OF STURGEON BAY AND
OCONTO. DAMAGING WINDS OF 50 TO 60 KNOTS ALONG WITH LARGE HAIL OF
1 TO 2 INCHES ARE THE MAIN THREATS ALONG WITH ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

KURIMSKI/MPC

In the hours before

Local storm report, Aug 2, 7:28 AM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
728 AM CDT SUN AUG 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 AM     HAIL             5 SE FLORENCE           45.88N 88.18W
08/02/2015  M1.00 INCH       FLORENCE           WI   TRAINED SPOTTER

&&

SAC
Special weather statement, Aug 2, 7:39 AM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
739 AM CDT SUN AUG 2 2015

WIZ005-010-011-013-021330-
FOREST WI-NORTHERN MARINETTE COUNTY WI-ONEIDA WI-VILAS WI-
739 AM CDT SUN AUG 2 2015

...SPECIAL WEATHER STATEMENT...

AT 738 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LAC DU FLAMBEAU TO 12
MILES NORTHWEST OF CRANDON...AND MOVING EAST AT 45 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
RHINELANDER...CRANDON...EAGLE RIVER...LAC DU FLAMBEAU...WOODBORO...
WILLOW RESERVOIR...SQUIRREL LAKE...MINOCQUA...ARBOR VITAE...THREE
LAKES...WOODRUFF...SUGAR CAMP...HAZELHURST...LAONA...NASHVILLE...LAKE
TOMAHAWK...ARGONNE...SILVER CLIFF...BLACKWELL AND ENTERPRISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4588 8909 4538 8805 4550 8934 4551 8943
      4556 8943 4556 8973 4559 8998 4598 8998
      4598 8993 4605 8993
TIME...MOT...LOC 1238Z 287DEG 41KT 4601 8982 4567 8911

KURIMSKI
Special weather statement, Aug 2, 8:07 AM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
807 AM CDT SUN AUG 2 2015

WIZ011>013-021-073-021345-
FLORENCE WI-NORTHERN OCONTO COUNTY WI-FOREST WI-
NORTHERN MARINETTE COUNTY WI-SOUTHERN MARINETTE COUNTY WI-
807 AM CDT SUN AUG 2 2015

...SPECIAL WEATHER STATEMENT...

AT 807 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF POPPLE
RIVER TO NEAR CARTER...AND MOVING EAST AT 55 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PEMBINE...GOODMAN...WAUSAUKEE...CARTER...NIAGARA...LAONA...WABENO...
DUNBAR...AMBERG...BEECHER...ATHELSTANE...SILVER CLIFF...ARMSTRONG
CREEK...BLACKWELL...FENCE...MCCLINTOCK COUNTY PARK...KREMLIN...
CALDRON FALLS RESE...GOVERNOR THOMPSON STATE PARK AND CEDARVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4575 8787 4568 8778 4565 8783 4560 8777
      4556 8779 4556 8783 4550 8779 4544 8786
      4541 8785 4535 8789 4537 8787 4534 8785
      4535 8775 4539 8770 4538 8768 4526 8771
      4538 8870 4577 8868 4577 8799
TIME...MOT...LOC 1307Z 274DEG 47KT 4570 8859 4545 8861

KURIMSKI
Special weather statement, Aug 2, 9:06 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
906 AM CDT SUN AUG 2 2015

WIZ030-031-037>039-074-021430-
BROWN WI-WAUPACA WI-SHAWANO WI-OUTAGAMIE WI-
SOUTHERN OCONTO COUNTY WI-MARATHON WI-
906 AM CDT SUN AUG 2 2015

...SCATTERED THUNDERSTORMS WITH BRIEF HEAVY RAINFALL AND DANGEROUS
LIGHTNING...

AT 859 AM CDT...DOPPLER RADAR WAS TRACKING AN AREA OF THUNDERSTORMS
EXTENDING FROM NORTH OF WITTENBURG...EAST TOWARD PELLA AND JUST
NORTH OF NAVARINO.

THE STORMS WERE MOVING EAST AT 30 MPH.

PEA HAIL...DANGEROUS LIGHTNING AND BRIEF HEAVY RAINFALL ARE POSSIBLE
WITH THESE STORMS.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  ANGELICA BY 915 AM CDT.
  PULASKI BY 920 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE KUNESH...ADAMS
BEACH...ELDERON...CHICAGO CORNERS...CHASE...FRAZER CORNERS...COLLEGE
OF MENOMINEE NATION...WOLF RIVER BOTTOMS WILDLIFE AREA...ONEIDA AND
TIGERTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4467 8923 4468 8923 4473 8945 4495 8939
      4487 8874 4486 8874 4486 8861 4478 8799
      4438 8821
TIME...MOT...LOC 1359Z 279DEG 68KT 4469 8868

EB
Special weather statement, Aug 2, 9:29 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
929 AM CDT SUN AUG 2 2015

WIZ005-010-018-021515-
LINCOLN WI-ONEIDA WI-VILAS WI-
929 AM CDT SUN AUG 2 2015

...STRONG THUNDERSTORMS APPROACHING VILAS AND ONEIDA COUNTIES...

AT 928 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR
LAC DU FLAMBEAU...OR 21 MILES EAST OF PARK FALLS...MOVING EAST AT 35
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
RHINELANDER...EAGLE RIVER...LAC DU FLAMBEAU...WOODBORO...WILLOW
RESERVOIR...SQUIRREL LAKE...TRIPOLI...MINOCQUA...ARBOR VITAE...THREE
LAKES...WOODRUFF...SUGAR CAMP...HAZELHURST...CONOVER...LAKE
TOMAHAWK...MANITOWISH WATERS...ST GERMAIN...MCCORD...STAR LAKE AND
HARSHAW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4610 8964 4603 8908 4582 8905 4551 8928
      4555 9004 4598 9005 4598 8993 4617 8993
TIME...MOT...LOC 1428Z 287DEG 47KT 4593 9000

EB
Special weather statement, Aug 2, 9:35 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
935 AM CDT SUN AUG 2 2015

WIZ020-022-031-037>040-074-021515-
BROWN WI-WAUPACA WI-DOOR WI-KEWAUNEE WI-SHAWANO WI-OUTAGAMIE WI-
MENOMINEE WI-SOUTHERN OCONTO COUNTY WI-
935 AM CDT SUN AUG 2 2015

...SCATTERED STRONG STORMS WITH SMALL HAIL AND BRIEF HEAVY RAINFALL
THIS MORNING...

AT 932 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
EXTENDING FROM JUST NORTH OF GREEN BAY TO NEAR LUXEMBURG.  THE
STORMS WERE MOVING EAST AT 35 MPH.

PEA HAIL HAS BEEN REPORTED NEAR SUAMICO WITH SOME OF THESESTORMS.

HAIL UP TO A HALF INCH AND WINDS IN EXCESS OF 30 MPH WILL BE
POSSIBLE WITH THESE STORMS.  LOCALLY HEAVY RAINFALL IS ALSO
POSSIBLE.

THE THUNDERSTORMS WILL BE NEAR...LUXEMBURG AROUND 935 AM CDT.
KEWAUNEE AND ALGOMA AROUND 940 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE KUNESH...CHASE...
EUREN...ONEIDA...LEEMAN...MARION...HUMBOLDT...CECIL...SUAMICO AND
LYNDHURST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4455 8747 4438 8752 4461 8910 4499 8908
      4481 8791 4471 8799 4466 8798 4467 8800
      4466 8801 4459 8798 4462 8801 4458 8804
      4455 8802 4454 8797 4454 8793 4462 8787
      4465 8776 4477 8768 4472 8735
TIME...MOT...LOC 1432Z 279DEG 116KT 4457 8783

EB

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 12:16 AM CDTSpecial Weather StatementGRBLincoln44 min
Aug 2, 12:21 AM CDTSpecial Weather StatementGRBLincoln39 min
Aug 2, 12:40 AM CDTSevere Thunderstorm WarningGRBLincoln, Marathon50 min
Aug 2, 1:28 AM CDTSevere Thunderstorm WarningGRBLanglade, Lincoln, Marathon47 min
Aug 2, 1:59 AM CDTSpecial Weather StatementGRBLanglade46 min
Aug 2, 2:17 AM CDTSpecial Weather StatementGRBMenominee, Shawano43 min
Aug 2, 3:02 AM CDTSpecial Weather StatementGRBMenominee43 min
Aug 2, 6:22 AM CDTSpecial Weather StatementGRBFlorence38 min
Aug 2, 6:38 AM CDTSpecial Weather StatementGRBOneida52 min
Aug 2, 6:46 AM CDTSevere Thunderstorm WarningGRBFlorence29 min
Aug 2, 7:12 AM CDTSpecial Weather StatementGRBVilas48 min
Aug 2, 7:39 AM CDTSpecial Weather StatementGRBForest, Oneida51 min
Aug 2, 8:07 AM CDTSpecial Weather StatementGRBMarinette38 min
Aug 2, 9:06 AM CDTSpecial Weather StatementGRBShawano24 min
Aug 2, 9:29 AM CDTSpecial Weather StatementGRBOneida, Vilas46 min
Aug 2, 9:35 AM CDTSpecial Weather StatementGRBBrown, Kewaunee, Shawano40 min
Aug 2, 10:18 AM CDTSpecial Weather StatementGRBOneida27 min
Aug 2, 10:27 AM CDTSpecial Weather StatementGRBForest48 min
Aug 2, 10:57 AM CDTSpecial Weather StatementGRBFlorence, Forest48 min
Aug 2, 11:10 AM CDTSpecial Weather StatementGRBOconto50 min
Aug 2, 11:23 AM CDTSpecial Marine WarningGRB22 min
Aug 2, 11:29 AM CDTSpecial Weather StatementGRBDoor46 min
Aug 2, 11:36 AM CDTSpecial Weather StatementGRBLanglade39 min
Aug 2, 11:43 AM CDTSevere Thunderstorm WarningGRBLincoln, Oneida47 min
Aug 2, 12:02 PM CDTSevere Thunderstorm WarningGRBFlorence, Forest, Oneida28 min
Aug 2, 12:21 PM CDTSpecial Weather StatementGRBDoor39 min
Aug 2, 12:38 PM CDTSpecial Weather StatementGRBFlorence, Forest37 min
Aug 2, 1:05 PM CDTSpecial Weather StatementGRBLanglade40 min
Aug 2, 1:28 PM CDTSevere Thunderstorm WarningGRBMarinette, Oconto32 min
Aug 2, 1:38 PM CDTSpecial Marine WarningGRB67 min
Aug 2, 1:54 PM CDTSevere Thunderstorm WarningGRBDoor36 min
Aug 2, 1:58 PM CDTSpecial Weather StatementGRBLincoln47 min
Aug 2, 2:11 PM CDTSpecial Marine WarningGRB34 min
Aug 2, 2:16 PM CDTSevere Thunderstorm WarningGRBDoor, Oconto44 min
Aug 2, 2:27 PM CDTSpecial Weather StatementGRBPortage33 min
Aug 2, 2:32 PM CDTSpecial Marine WarningGRB28 min
Aug 2, 2:33 PM CDTSevere Thunderstorm WarningGRBMarathon, Portage, Wood27 min
Aug 2, 2:43 PM CDTSpecial Marine WarningGRB32 min
Aug 2, 3:00 PM CDTSpecial Marine WarningGRB45 min
Aug 2, 3:02 PM CDTSevere Thunderstorm WarningGRBBrown, Oconto, Shawano58 min
Aug 2, 3:03 PM CDTSevere Thunderstorm WarningGRBPortage, Waupaca, Wood27 min
Aug 2, 3:05 PM CDTSevere Thunderstorm WarningGRBKewaunee25 min
Aug 2, 3:28 PM CDTSevere Thunderstorm WarningGRBBrown, Outagamie, Portage, Shawano, Waupaca, Waushara and 1 more62 min
Aug 2, 3:35 PM CDTSpecial Marine WarningGRB40 min
Aug 2, 3:38 PM CDTSpecial Marine WarningGRB37 min
Aug 2, 3:44 PM CDTSevere Thunderstorm WarningGRBBrown, Door, Kewaunee, Oconto46 min
Aug 2, 4:01 PM CDTSevere Thunderstorm WarningGRBWaupaca, Waushara, Winnebago59 min
Aug 2, 4:13 PM CDTSevere Thunderstorm WarningGRBMarathon, Portage, Shawano, Waupaca32 min
Aug 2, 4:14 PM CDTSpecial Marine WarningGRB46 min
Aug 2, 4:15 PM CDTSpecial Marine WarningGRB30 min
Aug 2, 4:18 PM CDTSevere Thunderstorm WarningGRBBrown, Kewaunee, Manitowoc42 min
Aug 2, 4:39 PM CDTSpecial Weather StatementGRBWinnebago51 min
Aug 2, 4:50 PM CDTSevere Thunderstorm WarningGRBOutagamie, Portage, Shawano, Waupaca25 min
Aug 2, 4:50 PM CDTSevere Thunderstorm WarningGRBCalumet, Winnebago14 min
Aug 2, 4:52 PM CDTSpecial Marine WarningGRB38 min
Aug 2, 5:19 PM CDTSevere Thunderstorm WarningGRBManitowoc26 min
Aug 2, 5:22 PM CDTSpecial Marine WarningGRB23 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.